Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have elevated AST, ALT levels. All tests normal. Can birth control pills affect levels?

Hello, I have elevated levels of AST ( SGOT ) and ALT (SGPT), 71 and 87, respectively. I did an abdominal ultra sound for liver and blood test for hepatitis A B C, and everything was fine. I would like to know if birth control pills could somehow affect my AST and ALT levels. I am taking yaz as a birth control pill. Thanks!
Asked On : Mon, 11 Mar 2013
Answers:  1 Views:  752
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
You are right.
Birth control pills can result in elevation of liver enzymes.
Your liver is responsible for regulation of hormones. Birth control pills disturb this function as estrogen hormone can inhibit the the metabolism of liver enzymes,resulting in increase of liver enzymes.
Women with existing liver conditions like hepatitis or with a history of heavy alcohol consumption should avoid taking birth control pills,as the risk of liver inflammation will increase considerably.
Answered: Tue, 12 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor